Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 182, NWS Atlanta, GA

April 19, 2009Carroll County, Haralson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2009, 11:46 PM EDT for Carroll County, Haralson County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2009, 11:46 PM EDT (03:46 UTC)
Expired
Apr 20, 2009, 12:45 AM EDT
In force
59 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Carroll County, GA, Haralson County, GA

The radar

The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 8:51 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 200346
SVRFFC
GAC045-143-200445-
/O.NEW.KFFC.SV.W.0182.090420T0346Z-090420T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 PM EDT SUN APR 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST GEORGIA
  SOUTHERN HARALSON COUNTY IN NORTHWEST GEORGIA

* UNTIL 1245 AM EDT

* AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  11 MILES SOUTHWEST OF TALLAPOOSA TO 9 MILES WEST OF BOWDON TO 15
  MILES SOUTHWEST OF BOWDON...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  ZION...WACO...BREMEN...CARROLLTON...ROOPVILLE AND TEMPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

&&

LAT...LON 3378 8494 3359 8490 3344 8492 3345 8498
      3343 8501 3342 8527 3343 8530 3371 8536
      3374 8535
TIME...MOT...LOC 0346Z 263DEG 32KT 3364 8543 3354 8541
          3344 8548

$$
1 follow-up statement
000 
WWUS52 KFFC 200417
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 AM EDT MON APR 20 2009

GAC143-200427-
/O.CAN.KFFC.SV.W.0182.000000T0000Z-090420T0445Z/
HARALSON GA-
1217 AM EDT MON APR 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARALSON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF HARALSON COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.

LAT...LON 3352 8517 3361 8516 3369 8517 3369 8511
      3372 8505 3377 8504 3378 8494 3359 8490
      3344 8492 3345 8498 3344 8501 3342 8527
TIME...MOT...LOC 0417Z 263DEG 32KT 3367 8510 3357 8508
          3347 8515

$$

GAC045-200445-
/O.CON.KFFC.SV.W.0182.000000T0000Z-090420T0445Z/
CARROLL GA-
1217 AM EDT MON APR 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL CARROLL COUNTY...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOWDON JUNCTION TO CARROLLTON TO TYUS...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROOPVILLE...ABILENE...TEMPLE...LOWELL...CLEM...SEATON LAKE...TREASURE
LAKE AND WHITESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
MUCH OF WESTERN GEORGIA.

&&

LAT...LON 3352 8517 3361 8516 3369 8517 3369 8511
      3372 8505 3377 8504 3378 8494 3359 8490
      3344 8492 3345 8498 3344 8501 3342 8527
TIME...MOT...LOC 0417Z 263DEG 32KT 3367 8510 3357 8508
          3347 8515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:35 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 19, 9:35 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT SUN APR 19 2009

.UPDATE...

WILL SEND AN UPDATE SHORTLY TO INCREASE POPS ACROSS NORTH
GEORGIA...AND ALSO TO ADJUST LOCATION OF SEVERE WORDING THIS
EVENING AND OVERNIGHT. TEMPS LOOK GOOD FOR NOW...FORECAST
DEWPOINTS ARE A LITTLE LOW SO HAVE ADJUSTED DEWPOINTS AND RHS
THROUGH THE EARLY OVERNIGHT HOURS. INSTABILITY IS MINIMAL BUT
SHEAR IS IMPRESSIVE SO SEVERE THREAT REMAINS...ESPECIALLY ACROSS
WEST GEORGIA CLOSER TO THE INSTABILTY. ZONES WILL BE OUT SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 19 2009/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
FIRST WINTER...THEN SUMMER OVER THE NEXT SEVEN DAYS AS TWO
SIGNIFICANT PATTERN CHANGES EXPECTED DURING THE NEXT WEEK. RECENT
PATTERN OF FAST MOVING PACIFIC BASED SYSTEMS WILL FINALLY COME TO AN
END THIS WEEK AS A HIGH AMPLITUDE...MORE BLOCKED PATTERN DEVELOPS.
LAST IN THE SERIES OF VIGOROUS PACIFIC-BASED MID-LATITUDE UPPER LOWS
MOVING INTO THE OH/TN VALLEY AND BEING ABSORBED BY STRENGTHENING
POLAR JET AND ASSOCIATED SHORT WAVE ENERGY DIVING SOUTH FROM CENTRAL
CANADA. UPPER ATMOSPHERIC PATTERN WILL QUICKLY TRANSITION INTO A
HIGH AMPLITUDE WESTERN U.S. RIDGE...EASTERN U.S. TROUGH FOR THE
SHORT TERM. THIS WILL GIVE THE AREA MORE OF A WINTERLIKE FEEL FOR
THE FIRST PART OF THE WEEK...ESPECIALLY TUE-WED.

UNFORTUNATELY...WE ARE NOT OUT OF THE WOODS YET WITH RESPECT TO THE
SEVERE WEATHER THREAT. REMNANTS OF MIDSOUTH OVERNIGHT TSRA COMPLEX
DRIFTED INTO N GA THIS MORNING AND WEAKENED TO LITTLE MORE THAN
-SHRA. AIR MASS ACROSS GA REMAINED RELATIVELY COOL AND STABLE FROM
ANTECEDENT NE U.S. DERIVED COOL/DRY AIR MASS. HOWEVER...FRONTAL
SYSTEM AND UPPER TROUGH LAG BACK INTO MS. A LINE OF TSRA IS
DEVELOPING AND INCREASING ACROSS N-C MS AT THIS TIME. GFS/ECMWF/NAM
ALL IN GOOD AGREEMENT THAT THIS ACTIVITY WILL CONTINUE TO INCREASE
AND SPREAD INTO AL THROUGH 00Z AND INTO N/C GA IN THE 00Z-10Z TIME
FRAME. ALTHOUGH INSTABILITY IS MARGINAL...WITH LIS OF -1 TO -2 AND
CAPES ONLY IN THE 200-400 J/KG RANGE...AN AXIS OF 300-400 M2/S2
HELICITY ACCOMPANIES THE MAIN UPPER SYSTEM DURING THE EVENING HOURS.
THUS...STILL CANNOT RULE OUT RISK FOR AT LEAST ISOLD SEVERE AND
CERTAINLY A GOOD CHC OF TSRA DURING THE EVENING. CLOUD BREAKS ACROSS
CENTRAL AL - NORTH CENTRAL GA AT THIS TIME WILL FURTHER INCREASE
INSTABILITY ACROSS THE REGION. AXIS OF 60+ DEWPOINTS WILL ADVECT
EAST TOWARD THE AL/GA BORDER BY 00Z AS WELL. SPC SLIGHT RISK OUTLOOK
ONLY INCLUDES EXTREME W COUNTIES...BUT CLEARLY SEE THIS THREAT
AFFECTING MUCH OF THE CWA THROUGH THE EVENING AND THE EASTERN AREAS
OVERNIGHT IF ALL INGREDIENTS COME TOGETHER. MAIN CONCERN WOULD BE
DAMAGING WINDS AND LARGE HAIL...BUT CANNOT RULE OUT ISOLD TORNADOES.
IT DOES APPEAR THAT THE ACTIVITY WILL TAKE ON THE FORM OF A LINE OF
CONVECTION...HENCE A MULTI-CELL PATTERN...RATHER THAN DISCRETE
SUPERCELLS. TSRA THREAT AND ISOLD SEVERE THREAT MAY CONTINUE IN E/SE
ZONES UNTIL DAYBREAK.

FOR MON...THE THREAT FOR TSRA SHIFTS EAST OF THE FFC CWA EARLY IN
THE DAY. AS THE INCREASINGLY DEEP UPPER LOW DEEPENS AND SINKS
SOUTHWARD INTO THE OH VALLEY MON...A SHORT WAVE WILL ROTATE ACROSS N
GA MON AFTN/EVE...WHICH MAY SUPPORT SLIGHT CHC SHRA N GA.
HOWEVER...MOST OF THE STATE WILL BE LOCATED WITH IN THE
DRY/SUBSIDENCE SECTOR OF THE LARGE SCALE SYNOPTIC SYSTEM MON. BY
TUE...HOWEVER...A STRONG SHORT WAVE ROTATES THROUGH THE BASE OF THE
DEEP OH VALLEY UPPER LOW. COLD TEMPS ALOFT WILL RESULT IN STEEP
LAPSE RATES...ESPECIALLY WHEN COMBINED WITH AFTERNOON HEATING...AND
AT LEAST A CHC OF SHRA DURING THE AFTERNOON/EVE. EVEN TSRA CANNOT
TOTALLY BE RULED OUT TUE AFTN GIVEN STEEP LOW-LEVEL LAPSE
RATES...BUT WILL NOT ADVERTISE AT THIS TIME. ABUNDANT INSTABILITY
DERIVED SC/CU AND CYCLONIC FLOW COMBINED WITH 850 TEMPS IN THE 0 TO
-2C RANGE ACROSS N GA WILL RESULT IN UNSEASONABLY COOL TEMPS. I
CONTINUE TO FAVOR THE LOWEST ENSEMBLE MEN MOS GUIDANCE OVER THE
OPERATIONAL MEX VALUES. TEMPS TUE-WED WILL AVERAGE A GOOD 15 DEGREES
BELOW NORMAL FOR LATE APRIL.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER MAJOR PATTERN SHIFT IS ADVERTISED FOR THE EXTENDED PERIODS.
WHAT STARTS OUT AS A WINTER LIKE PATTERN WITH THE DEEP UPPER TROUGH
IN THE EASTERN STATES FOR THE FIRST HALF OF THE WEEK QUICKLY
TRANSITIONS CLEARLY TO A SUMMERLIKE PATTERN FOR THE LATER HALF OF
THE WEEK AND INTO THE WEEKEND. THE UPPER ATMOSPHERIC FLOW REMAINS
HIGH AMPLITUDE...BUT REVERSES TO A WESTERN U.S. TROUGH AND AN
EASTERN U.S. RIDGE. MORE IMPORTANT FOR THE SE AND MID-ATLANTIC...IS
A BROAD SUBTROPICAL RIDGE NOW FORECAST TO DEVELOP AND PERSIST ACROSS
THE REGION FROM THU INTO NEXT WEEKEND. THE GFS HAS GRADUALLY COME
INTO AGREEMENT WITH THE ECMWF ON THE PATTERN. 850MB TEMPS RISE FROM
NEAR 0C IN N GA WED INTO THE +16C RANGE BY THE WEEKEND. THIS WILL
RESULT IN A DRAMATIC WARMUP...WITH TEMPS IN MUCH OF CENTRAL AND EVEN
PARTS OF N GA NEAR 80 OR INTO THE LOW 80S BY THE WEEKEND. VERY
STABLE CONDITIONS ALOFT WILL RESULT IN AN EXTENDED PERIOD OF
DRY...QUIET WEATHER. SO...WITH ANY LUCK...TODAY/TONIGHT WILL BE OUR
LAST CHANCE FOR TSRA AND SEVERE WEATHER THIS MONTH. WILL CONTINUE
WITH A DRY FORECAST FOR THE EXTENDED WITH TEMPS ABOVE NORMAL BY THE
WEEKEND.

FIRE WEATHER...
RAIN...CLOUDS...AND COOLER TEMPS WILL KEEP FIRE WEATHER CONCERNS LOW
NEXT FEW DAYS. MAY NEED TO WATCH CONDITIONS LATER IN THE WEEK...BUT
LIKELY NOT UNTIL WED AT THE EARLIEST.

AVIATION...
MVFR CONDITIONS WILL CONTINUE EARLY THIS EVENING WITH SOUTHWEST
WINDS AHEAD OF THE INITIAL LINE OF THUNDER...WHICH SHOULD BE MOVING
INTO THE AREA BETWEEN 00Z-03Z. SHOULD HAVE SOME CLEARING BEHIND THE
FIRST LINE AND THEN SECOND LINE...CURRENTLY NEAR THE MS/AL BORDER...
WILL MOVE IN JUST AFTER MIDNIGHT...THOUGH NOT SURE JUST YET HOW WELL
THEY WILL HOLD TOGETHER OR IF THEY WILL LIFT NORTH. GUIDANCE
INDICATING IFR CONDITIONS MOVING IN BEHIND THE SECOND LINE AND
STAYING IN MOST OF MONDAY MORNING...FINALLY CLEARING BEHIND THE
FRONT ON MONDAY WITH GUSTY NORTHWEST WINDS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  69  48  64  43 /  80  10  10  20  20
ATLANTA         56  66  46  62  44 / 100  10  10  20  20
BLAIRSVILLE     50  62  41  55  40 / 100  20  20  30  20
CARTERSVILLE    55  65  45  61  41 / 100  10  20  30  20
COLUMBUS        59  72  49  66  46 /  70  10   5  10  10
GAINESVILLE     56  66  46  59  44 / 100  10  20  30  20
MACON           61  73  51  68  45 /  60  10   5  10  10
ROME            54  66  46  62  41 / 100  10  20  30  10
PEACHTREE CITY  57  67  45  63  41 / 100  10  10  20  10
VIDALIA         63  76  53  70  49 /  70  40   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 AM EDT MONDAY FOR THE FOLLOWING ZONES:
BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JASPER...
LAMAR...LUMPKIN...MERIWETHER...MONROE...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TROUP...UNION...
UPSON...WALKER...WALTON...WHITFIELD.

&&
Hazardous weather outlook, Apr 19, 9:45 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT SUN APR 19 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
945 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TONIGHT ACROSS NORTH
AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS NORTHWEST AND WEST CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A SURFACE LOW LOCATED OVER THE LOWER OHIO VALLEY WILL LIFT NORTHEAST
TOWARD THE GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA BY TOMORROW MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE
HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE
POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE
FROM BEFORE 4 AM EDT WEST OF LINE FROM BLAIRSVILLE TO COVINGTON TO
COLUMBUS.

.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA HAS BEEN RELATIVELY
STABLE TODAY...BUT WEAK INSTABILITY WILL MOVE INTO THE STATE AS THE
COLD FRONT APPROACHES. LIFTED INDICES WILL DECREASE TO NEAR MINUS 1
WITH CAPES AROUND OR BELOW 500 OVERNIGHT. HOWEVER...MODERATE TO
STRONG SHEAR IS EXPECTED IN THE LOW AND MID LEVELS OF THE ATMOSPHERE
ACROSS NORTH GEORGIA OVERNIGHT...WHICH WILL SUPPORT THE POSSIBILITY
OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 19, 10:38 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EDT SUN APR 19 2009

GAZ020-021-030>033-200345-
1038 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PAULDING...POLK...
COBB...CHEROKEE...BARTOW AND FULTON COUNTIES UNTIL 1145 PM EDT...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF THUNDERSTORMS EXTENDED FROM CEDARTOWN...TO
KENNESAW...TO ALPHARETTA...MOVING NORTHEAST AT 40 MPH. RAINFALL IN
THIS ACTIVITY WAS INCREASING...AND MAY RESULT IN LOCALIZED FLOODING
DURING THE NEXT HOUR.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Apr 19, 11:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     LA FAYETTE              34.71N 85.28W
04/19/2009                   WALKER             GA   EMERGENCY MNGR

            FEW TREES DOWN ACROSS THE COUNTY.

1040 PM     FUNNEL CLOUD     4 NNW MARIETTA          34.00N 84.57W
04/19/2009                   COBB               GA   EMERGENCY MNGR

            REPORTED BY GEMA AT I-75/I-575 SPLIT

1100 PM     HAIL             1 SW WOODSTOCK          34.09N 84.53W
04/19/2009  E0.25 INCH       CHEROKEE           GA   EMERGENCY MNGR

&&

22
Special weather statement, Apr 19, 11:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT SUN APR 19 2009

GAZ020>022-031>033-200415-
1117 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH
IN PAULDING...COBB...FORSYTH...CHEROKEE...BARTOW AND FULTON COUNTIES
UNTIL 1215 AM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A BROAD AREA OF STRONG THUNDERSTORMS ACROSS
COBB...FORSYTH...CHEROKEE...BARTOW...AND NORTH FULTON
COUNTIES...MOVING NORTHEAST AT 25 MPH. ONE STORM IN PARTICULAR
WITHIN THIS AREA...ACROSS SOUTHEAST CHEROKEE AND NORTH
FULTON...MOVING INTO SOUTHERN FORSYTH...PREVIOUSLY SHOWED SIGNS OF
ROTATION.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Apr 19, 11:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 PM EDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     5 E WOODSTOCK           34.10N 84.43W
04/19/2009                   CHEROKEE           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN. ONE TREE DOWN ON A HOUSE.

&&

22
Special weather statement, Apr 19, 11:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 PM EDT SUN APR 19 2009

GAZ004-005-012-019-020-200430-
1130 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BARTOW...FLOYD...
GORDON...WHITFIELD AND MURRAY COUNTIES UNTIL 1230 AM EDT...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TILTON TO LINDALE...MOVING EAST AT
45 MPH.

WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH
THIS ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 19, 11:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT SUN APR 19 2009

GAZ019-030-200415-
1136 PM EDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN POLK AND SOUTHERN
FLOYD COUNTIES UNTIL 1215 AM EDT...

AT 1135 PM EDT/1035 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM LINDALE TO 10 MILES
SOUTHWEST OF ESOM HILL...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH
THIS ACTIVITY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:12 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker63 min
Apr 19, 10:25 PM EDTTornado WarningFFCChattooga, Dade, Walker28 min
Apr 19, 10:33 PM EDTSevere Thunderstorm WarningFFCFloyd57 min
Apr 19, 10:40 PM EDTTornado WarningFFCCherokee, Cobb, Fulton34 min
Apr 19, 11:04 PM EDTTornado WarningFFCHarris, Muscogee71 min
Apr 19, 11:51 PM EDTTornado WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot23 min
Apr 20, 12:07 AM EDTSevere Thunderstorm WarningFFCBanks, Dawson, Forsyth, Hall, Lumpkin, White53 min
Apr 20, 12:21 AM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton54 min
Apr 20, 12:37 AM EDTTornado WarningFFCClayton, Cobb, Coweta, Douglas, Fayette, Fulton53 min
Apr 20, 3:26 PM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 55 more28 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.